Florida, 2004

Flash Flood in Florida, June 13 to 14, 2004

June 13 to 14, 2004 · NWS JAX · 1 event in 1 county or zone

Major roads and highways in the area were under water. 34 inches.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Major roads and highways in the area were under water. Rainfall total from 8 pm to 1 am was 7.34 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM EST, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 13, 1:30 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT SUN JUN 13 2004

.SHORT TERM...VERY MOIST AND UNSTABLE ACROSS THE AREA ONCE AGAIN
THIS AFTERNOON. DEWPOINT AT KJAX HAS BEEN HOVERING IN THE UPPER 70S
WITH TEMPS IN THE LOW 90S. DESPITE INSTABILITY AND AVAILABLE
MOISTURE...HIGH PRESSURE ALOFT IS SUPPRESSING ANY THUNDERSTORM
DEVELOPMENT SO FAR THIS AFTERNOON. TO THE NORTH...ORGANIZED OUTFLOW
BOUNDARY IS MOVING SOUTH AND SHOULD BE CROSSING THE ALTAMAHA RIVER
SHORTLY. EXPECT THUNDERSTORM ACTIVITY TO BE FOCUSED ON THIS
BOUNDARY WITH ISOLATED TO SCATTERED ACTIVITY ELSEWHERE THIS EVENING.
COULD SEE SOME ACTIVITY OVERNIGHT ONCE AGAIN SO WILL LEAVE POPS IN.

FORECAST FOR NEXT TWO DAYS DEPENDS ALOT ON EVOLUTION OF TROPICAL
DISTURBANCE IN THE CENTRAL AND WESTERN GULF. IT CURRENTLY APPEARS
THAT THE SURFACE LOW...IF ANY...IS LOCATED ON THE WESTERN EDGE OF
THE MOISTURE. HOWEVER...A SIGNIFICANT SLUG OF MOISTURE AND MID
LEVEL VORTICITY IS LOCATED FURTHER EAST AND TRACKING NORTH TOWARDS
THE FLORIDA PANHANDLE. GFS LIKELY OVERPLAYS THE DEVELOPMENT OF THE
LATTER AREA...BUT DO EXPECT THE MOISTURE TO SURGE INTO THE
PANHANDLE ON MONDAY. WITH THIS IN MIND...WILL GO WITH HIGHEST POPS
ON MONDAY OVER THE WESTERN ZONES. MOS POPS HAVE SEEMED OVERDONE
LAST SEVERAL DAYS SO HAVE UNDERCUT THEM FAIRLY SIGNIFICANTLY
FOR THE NEXT TWO DAYS...ESPECIALLY CONSIDERING HIGH PRESSURE ALOFT
IS NOT EXPECTED TO MOVE MUCH KEEPING SUBSIDENCE IN PLACE...
ESPECIALLY OVER THE EASTERN HALF OF THE CWA.

.LONG TERM...WITH UPPER RIDGE HOLD IN PLACE...LIGHT WINDS...AND A
MOIST ATMOSPHERE...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS THROUGH THE REMAINDER OF THE FORECAST. AS IN THE
SHORT TERM...HAVE UNDERCUT MOS POPS.
&&

.MARINE...FRONTAL BOUNDARY EXTENDS JUST NORTH OF THE ALTAMAHA RIVER
AND WILL CONTINUE TO SHIFT NORTH WHILE WEAKENING...WITH HIGH PRESSURE
RIDGING SOUTH OVER THE WESTERN ATLANTIC. REGIONAL OBS SHOW
SOUTHEAST FLOW OF 10 TO 15 KNOTS WITH SEAS 3 FT OR LESS. SOUTHERLY FLOW
TO CONTINUE THROUGH TUESDAY...WITH A WESTERLY FLOW ESTABLISHING BY MID-
WEEK AS SURFACE HIGH SHIFTS OVER BERMUDA...RIDGING WEST OVER THE
FLORIDA PENINSULA.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 72 90 73 90 / 40 60 30 50
SSI 75 85 74 85 / 30 30 20 40
JAX 74 89 73 89 / 30 40 20 40
SGJ 75 85 74 85 / 30 30 20 40
GNV 73 92 73 91 / 30 60 30 40
OCF 73 92 73 91 / 30 60 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CAMP/ZAPPE
Hazardous weather outlook, Jun 13, 11:00 AM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SUN JUN 13 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1200 PM EDT SUN JUN 13 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

A WEAK FRONT OVER SOUTHEAST GEORGIA IN COMBINATION WITH HIGH
ATMOSPHERIC MOISTURE AND INSTABILITY WILL LEAD TO THUNDERSTORM
DEVELOPMENT THIS AFTERNOON ACROSS THE AREA. THE HIGHEST CHANCES OF
THUNDERSTORMS WILL BE LOCATED ACROSS INTERIOR AREAS FROM ABOUT LAKE
CITY TO ALMA. STORM MOTION WILL BE TOWARD THE NORTH TO NORTHEAST AT 5
TO 10 MPH. THE MAIN CONCERN WITH ANY STRONG THUNDERSTORMS WILL BE
DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND
WIND GUSTS OF 40 TO 50 MPH.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOONS AND EVENINGS
EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/CAMP

In the hours before

Special weather statement, Jun 13, 2:20 PM EST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT SUN JUN 13 2004

GAZ164-132000-
CHARLTON GA-
320 PM EDT SUN JUN 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT...

AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF FOLKSTON...MOVING
NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND FOLKSTON...HOMELAND AND RACE POND THROUGH 400 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jun 13, 2:21 PM EST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SUN JUN 13 2004

GAZ133-135-132000-
APPLING GA-JEFF DAVIS GA-
321 PM EDT SUN JUN 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND JEFF
DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400
PM EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
11 MILES SOUTH OF GRAHAM TO 5 MILES SOUTHEAST OF BAXLEY...MOVING
NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND BAXLEY...HAZLEHURST...GRAHAM AND PINE GROVE
THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jun 13, 3:19 PM EST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT SUN JUN 13 2004

GAZ151-132100-
PIERCE GA-
419 PM EDT SUN JUN 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 500 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BRISTOL...OR ABOUT
8 MILES NORTH OF BLACKSHEAR...DRIFTING SOUTHEAST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BRISTOL...BLACKSHEAR
AND PATTERSON THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE AND LOCALLY HEAVY RAINFALL.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jun 13, 4:44 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 PM EDT SUN JUN 13 2004

FLZ023-024-GAZ164-132230-
BAKER FL-CHARLTON GA-NASSAU FL-
544 PM EDT SUN JUN 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN NASSAU...
EASTERN BAKER AND SOUTHERN CHARLTON COUNTIES FOR STRONG THUNDERSTORM
WINDS VALID UNTIL 630 PM EDT...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
BRYCEVILLE...OR ABOUT 19 MILES SOUTHWEST OF CALLAHAN...DRIFTING
NORTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS AROUND BRYCEVILLE...ST. GEORGE AND CALLAHAN THROUGH
630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE AND
LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jun 13, 5:23 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SUN JUN 13 2004

FLZ037-040-132315-
MARION FL-PUTNAM FL-
623 PM EDT SUN JUN 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST MARION
AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL
715 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF HOG VALLEY...OR
ABOUT 8 MILES NORTHWEST OF SALT SPRINGS...MOVING NORTH AT 15 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HOG VALLEY...
INTERLACHEN...HOLLISTER...MANNVILLE...PALATKA...FLORAHOME AND
CARRAWAY THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jun 13, 5:23 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED HEADLINE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SUN JUN 13 2004

FLZ037-040-132315-
MARION FL-PUTNAM FL-
623 PM EDT SUN JUN 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEAST MARION
AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL
715 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF HOG VALLEY...OR
ABOUT 8 MILES NORTHWEST OF SALT SPRINGS...MOVING NORTH AT 15 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HOG VALLEY...
INTERLACHEN...HOLLISTER...MANNVILLE...PALATKA...FLORAHOME AND
CARRAWAY THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The Jacksonville radar (KJAX), 16 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Nassau

When
June 13, 8:00 PM EST to June 14, 1:00 AM EST
Where
Nassau County, Hedges
Reported by
TRAINED SPOTTER
Coordinates
30.611, -81.771 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397238.